‘Benadryl Challenge’: FDA issues warning over reports of tectonic injuries and deaths related to dicotyledon

'Benadryl Challenge': FDA issues warning over reports of tectonic injuries and deaths related to dicotyledon

Excess diphenhydramine (benadryl) can lead to serious health problems, including severe heart problems, seizures, coma and death.

The FDA quoted young people as ending up in hospital emergency rooms or dying after participating in what became known as the “Benadryl Challenge” on the social media site Dictok.

“We are examining these reports and conducting a review to determine if additional cases have been reported,” the company said in a statement.

The FDA said it had contacted Dicto and had “strongly urged” the removal of videos of “Benadryl Challenge” from its site and the monitoring of new posts.

“Health professionals should be aware that ‘benadryl challenge’ occurs among teenagers and warn their caregivers about it,” the company said.

Benadryl is an antihistamine used to treat symptoms such as runny nose or sneezing from upper respiratory allergies, hay fever or the common cold. It is safe and effective when used as recommended, the FDA said.

“Diphenhydramine benadryl is marketed under store brands and generics and is available in combination with painkillers, antipyretics and decongestants.”

Consumers and parents should keep Benadryl and other over-the-counter and prescribed medications out of the reach of children.

The FDA also recommends that adolescents lock down medications to prevent accidental poisoning and misuse, saying “they are more likely to be tested, especially when they are often at home with a COVID-19 infection.”

See also  Lons-le-Saunier and McDonald's sign anti-waste agreement

You May Also Like

About the Author: Cory Weinberg

"Alcohol evangelist. Devoted twitter guru. Lifelong coffee expert. Music nerd."

Leave a Reply

Your email address will not be published.